Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 134, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 10, 2014, 6:03 PM EDT for Mitchell County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2014, 6:03 PM EDT (22:03 UTC)
- Expired
- Jun 10, 2014, 6:28 PM EDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Mitchell County, GA
The radar
The Tallahassee radar (KTLH), 91 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455 WUUS52 KTAE 102203 SVRTAE GAC205-102245- /O.NEW.KTAE.SV.W.0134.140610T2203Z-140610T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 603 PM EDT TUE JUN 10 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MITCHELL COUNTY IN SOUTHWEST GEORGIA... THIS INCLUDES THE CITY OF CAMILLA... * UNTIL 645 PM EDT * AT 601 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF CAMILLA...OR NEAR BRANCHVILLE...AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MITCHELL CO A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3132 8428 3124 8407 3108 8428 3111 8437 TIME...MOT...LOC 2203Z 212DEG 15KT 3110 8431 $$ 17-GOULD
1 follow-up statement
579 WWUS52 KTAE 102228 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 628 PM EDT TUE JUN 10 2014 GAC205-102237- /O.CAN.KTAE.SV.W.0134.000000T0000Z-140610T2245Z/ MITCHELL GA- 628 PM EDT TUE JUN 10 2014 ...THE SEVERE THUNDERSTORM WARNING FOR MITCHELL COUNTY IS CANCELLED... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW ENFORCEMENT. LAT...LON 3132 8428 3124 8407 3108 8428 3111 8437 TIME...MOT...LOC 2227Z 212DEG 15KT 3118 8425 $$ 17-GOULD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:21 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 10, 4:21 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM EDT Tue Jun 10 2014
.Near Term [Through Tonight]...
An upper level low is clearly seen in water vapor imagery over the
Ozarks with a downstream ridge over the Bahamas. Surface analysis
shows that the surface reflection of the upper low is occluded over
Missouri with the cold front extending southwestward to the TX Gulf
Coast. The subtropical ridge extends westward across FL and the
central Gulf of Mexico. Moisture return between the two systems has
pushed 70+ degrees dew point air northward from the Gulf into Middle
Tennessee. Numerous thunderstorms are aligned in the theta-e ridge
across Alabama. A few of these are severe. Our local WRF's 12Z run
is our model of choice for the evolution of convection overnight.
Most of the strong to severe storms should continue to evolve to the
ENE. However, another linear MCS is expected to develop over the
North Central Gulf states and reach our western zones as early as
09Z.
.Short Term [Wednesday Through Thursday Night]...
The aforementioned convection will progress eastward across the
forecast area with isolated storms developing out ahead of the main
line. SB Cape will be in the 1500-2500 J/kg range and 500-mb temps
around -11C per the GFS result in mid level lapse rates around -7C.
SPC has the western portion of the forecast area in a 5% risk area
for severe storms. Providing we can get some breaks in the clouds to
enhance low level instability (uncertain at this time), the severe
threat could extend further east than that. For now, we have decided
to include isolated T+ in the grids with damaging winds and hail the
primary threats, particularly during the afternoon hours. Afternoon
temps will not be quite as hot as recent days, mainly in the mid to
upper 80s. Scattered convection will linger into the evening hours.
By 12Z Thursday, the upper trough axis will be over or just upstream
of the forecast area with the best QG forcing across our eastern
zones. PoPs will therefore be higher east than west. Highs will be
around 90 inland and in the mid to upper 80s at the coast.
.Long Term [Friday Through Tuesday]...
Wet scenario to continue into extended period. The larger scale
pattern shows a mid level trough moving into the Lower MS Valley on
Fri with this feature developing into a low over MS on Sat. A
surface ridge will remain south of the area through the period. This
will increase onshore (mainly SW) flow across Gulf region. Then the
models diverge so confidence not as high. GFS is slowest and
furthest west. If it verifies, low will open up and lift NEWD by Sun
with upstream mid level ridge increasingly overspreading Gulf region
thru Tues from W-E with decreasing rainfall. However is noticeably
faster ECMWF verifies, low will move Ewd to Srn AL/GA for a much
wetter period locally thru at least the weekend before lows moves
further Ewd with a decrease in POPs. For now will take a blend for
POPs. Will go with 40-60% Fri, 50% Sat and Sun, 30-40% Mon and 30%
on Tues. Expect inland highs 89-92 each day.
&&
.Aviation...
[Through 18Z Wednesday] Convection is expected to remain isolated
today and is only mentioned in the vicinity of the terminals. Some
MVFR ceilings may develop during the predawn hours. We expect the
next round of convection to overspread the region from southwest
to northeast Wednesday morning, starting as early as 09Z at ECP and
as late as 15Z at VLD. MVFR conditions will be possible in any
convection.
&&
.Marine...
Light to moderate onshore winds will continue across the waters
for the next several days. Seas will generally be 3 feet or less.
&&
.Fire Weather...
No fire weather concerns are expected through the next several days.
&&
.Hydrology...
All area rivers are below flood stage. Some locally heavy rainfall
could occur across the Florida panhandle late tonight into
Wednesday, but amounts still do not look excessive at this time
with up to a few inches expected. For the end of the week into
the weekend we expect just typical summer diurnal convection so
river rises again will not be of concern.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 71 88 70 89 69 / 30 70 30 50 20
Panama City 74 84 73 87 73 / 50 60 30 40 20
Dothan 71 87 69 90 70 / 30 60 30 40 20
Albany 71 89 69 90 68 / 20 70 30 50 20
Valdosta 70 90 69 91 68 / 20 70 30 50 30
Cross City 70 87 70 88 68 / 30 70 30 50 30
Apalachicola 74 85 74 86 73 / 50 60 30 40 20
&&
.TAE Watches/Warnings/Advisories...
FL...High Rip Current Risk until 11 PM CDT this evening for Coastal
Bay-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...WOOL
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...WOOL
MARINE...WOOL
FIRE WEATHER...WOOL
HYDROLOGY...DVD/MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:47 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman | 28 min |
| Jun 10, 3:14 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 31 min |
| Jun 10, 5:49 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Randolph, Terrell | 41 min |
| Jun 10, 7:29 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Mitchell, Thomas | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.